MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421515
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2025, the gii ps hi flex isrt sz 5-6 9mm dislocated.This adverse event was addressed by performing a revision surgery on (b)(6) 2026, during which, the gii ps hi flex isrt sz 5-6 9mm was exchanged to an equivalent insert.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.H11: e1 (phone number) (b)(6).
 
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6)2025, the gii ps hi flex isrt sz 5-6 9mm dislocated.This adverse event was addressed by performing a revision surgery on (b)(6)2026, during which, the gii ps hi flex isrt sz 5-6 9mm was exchanged to an equivalent insert.Patient is currently doing well.
 
Additional Manufacturer Narrative
Internal complaint reference:(b) (4) additional information: b5: describe event or problem, h6: type of investigation and investigation findings h11: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that.¿ the provided photocopied x-rays (b)(6)2025 show a shadow protruding anteriorly in the articulating joint space consistent with an anteriorly displaced insert which supports the complaint.Post-revision images (b)(6)2025 do not provide insight into the root cause of the event and immediate post-implantation images were not provided.Successful locking of the primary articulating insert cannot be confirmed in the imaging.The instructions for use for knee systems revelaed that possible adverse effects includes dislocation which can result from trauma, improper implant selection, improper implant positioning, improper fixation, migration and/or muscle and fibrous tissue laxity.It is unknown if the patient experienced any precipitating trauma.Correspondence stated, ¿a few months postoperatively, the inlay dislocated¿ and ¿problem detected clinically + radiologically ¿and was resolved with an equivalent insert exchange.It was reported that the patient is doing well at the moment and the postoperative course has been unremarkable so far.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24506030
Report Number1020279-2026-00294
Device Sequence Number9943052
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421515
Device Lot Number24KM03013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale